OSA's Digital Library

Journal of the Optical Society of America B

Journal of the Optical Society of America B

| OPTICAL PHYSICS

  • Editor: G. I. Stegeman
  • Vol. 23, Iss. 5 — May. 1, 2006
  • pp: 904–912

Total transmission of electromagnetic waves at interfaces associated with an indefinite medium

Nian-Hai Shen, Qin Wang, Jing Chen, Ya-Xian Fan, Jianping Ding, Hui-Tian Wang, and Yongjun Tian  »View Author Affiliations


JOSA B, Vol. 23, Issue 5, pp. 904-912 (2006)
http://dx.doi.org/10.1364/JOSAB.23.000904


View Full Text Article

Enhanced HTML    Acrobat PDF (632 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

We investigate the problem of total transmission at the interface separating an isotropic regular material and an indefinite medium [ Phys. Rev. Lett. 90, 077405 (2003) ] in which not all of the principal elements of the permeability and permittivity tensors have the same sign, for TE- and TM-polarized electromagnetic waves. We make a detailed investigation on the existence conditions of total transmission and the corresponding Brewster’s angles when an electromagnetic wave is incident on the interface from an isotropic regular material. We show that the propagation characteristics of electromagnetic waves at such interfaces are quite different from those at regular interfaces. For both TE and TM waves, total transmission is possible at the interfaces containing an indefinite medium; in particular, normally incident total transmission and omnidirectional total transmission are also allowed, provided that suitable physical parameters for the two materials across the interface are chosen.

© 2006 Optical Society of America

OCIS Codes
(120.7000) Instrumentation, measurement, and metrology : Transmission
(160.1190) Materials : Anisotropic optical materials
(260.2110) Physical optics : Electromagnetic optics

ToC Category:
Physical Optics

History
Original Manuscript: August 3, 2005
Revised Manuscript: October 20, 2005
Manuscript Accepted: December 12, 2005

Citation
Nian-Hai Shen, Qin Wang, Jing Chen, Ya-Xian Fan, Jianping Ding, Hui-Tian Wang, and Yongjun Tian, "Total transmission of electromagnetic waves at interfaces associated with an indefinite medium," J. Opt. Soc. Am. B 23, 904-912 (2006)
http://www.opticsinfobase.org/josab/abstract.cfm?URI=josab-23-5-904

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited